Alert archive / Colorado / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 134, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2022, 4:06 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2022, 4:06 PM MDT (22:06 UTC)
- Expired
- Jul 18, 2022, 5:15 PM MDT
- In force
- 69 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.1 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
996
WUUS55 KPUB 182206
SVRPUB
COC041-101-182315-
/O.NEW.KPUB.SV.W.0134.220718T2206Z-220718T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
406 PM MDT Mon Jul 18 2022
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
South central El Paso County in east central Colorado...
Northwestern Pueblo County in southeastern Colorado...
* Until 515 PM MDT.
* At 406 PM MDT, severe thunderstorms were located along a line
extending from 8 miles south of Fountain to 7 miles northwest of
Pueblo West, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pueblo, Fountain, Pueblo West, Pueblo Reservoir, Pinon and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3856 10442 3839 10434 3826 10445 3825 10476
3839 10490 3861 10477 3863 10465
TIME...MOT...LOC 2206Z 318DEG 16KT 3857 10466 3843 10482
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cohen4 follow-up statements
420
WWUS55 KPUB 182221
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
421 PM MDT Mon Jul 18 2022
COC041-101-182315-
/O.CON.KPUB.SV.W.0134.000000T0000Z-220718T2315Z/
El Paso CO-Pueblo CO-
421 PM MDT Mon Jul 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES...
At 420 PM MDT, severe thunderstorms were located along a line
extending from 7 miles north of Pinon to near Pueblo West, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pueblo, Fountain, Pueblo West, Pueblo Reservoir, Pinon and Hanover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Pueblo Reservoir, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3856 10442 3839 10434 3826 10445 3825 10476
3839 10490 3861 10477 3863 10465
TIME...MOT...LOC 2220Z 325DEG 15KT 3855 10465 3834 10482
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cohen671
WWUS55 KPUB 182231
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
431 PM MDT Mon Jul 18 2022
COC041-182240-
/O.CAN.KPUB.SV.W.0134.000000T0000Z-220718T2315Z/
El Paso CO-
431 PM MDT Mon Jul 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EL PASO COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3839 10434 3826 10445 3825 10476 3839 10490
3852 10476 3852 10440
TIME...MOT...LOC 2230Z 323DEG 16KT 3850 10467 3831 10479
$$
COC101-182315-
/O.CON.KPUB.SV.W.0134.000000T0000Z-220718T2315Z/
Pueblo CO-
431 PM MDT Mon Jul 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...
At 430 PM MDT, severe thunderstorms were located along a line
extending from near Pinon to near Pueblo Reservoir, moving southeast
at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pueblo, Pueblo West, Pueblo Reservoir and Pinon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Pueblo Reservoir, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3839 10434 3826 10445 3825 10476 3839 10490
3852 10476 3852 10440
TIME...MOT...LOC 2230Z 323DEG 16KT 3850 10467 3831 10479
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cohen077
WWUS55 KPUB 182250
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
450 PM MDT Mon Jul 18 2022
COC101-182315-
/O.CON.KPUB.SV.W.0134.000000T0000Z-220718T2315Z/
Pueblo CO-
450 PM MDT Mon Jul 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...
At 449 PM MDT, severe thunderstorms were located along a line
extending from Pinon to Pueblo Reservoir, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pueblo, Pueblo West, Pueblo Reservoir and Pinon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
If on or near Pueblo Reservoir, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3839 10434 3826 10445 3825 10476 3831 10482
3840 10480 3849 10458 3852 10440
TIME...MOT...LOC 2249Z 316DEG 16KT 3844 10459 3825 10473
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Cohen614
WWUS55 KPUB 182309
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
509 PM MDT Mon Jul 18 2022
COC101-182318-
/O.EXP.KPUB.SV.W.0134.000000T0000Z-220718T2315Z/
Pueblo CO-
509 PM MDT Mon Jul 18 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUEBLO COUNTY
WILL EXPIRE AT 515 PM MDT...
The storms which prompted the warning have weakened. Therefore, the
warning will be allowed to expire. However small hail and gusty
winds are still possible with these thunderstorms.
LAT...LON 3839 10434 3826 10445 3825 10476 3831 10482
3840 10480 3849 10458 3852 10440
TIME...MOT...LOC 2308Z 317DEG 16KT 3838 10452 3819 10467
$$
CohenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:54 PM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 18, 2:54 PM MDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 254 PM MDT Mon Jul 18 2022 .SHORT TERM...(This evening through Tuesday) Issued at 251 PM MDT Mon Jul 18 2022 Key Messages: 1) Scattered thunderstorms will dissipate this evening across southern Colorado. 2) Scattered thunderstorms will develop tomorrow across the mountains and lower elevations, with some possible being strong. 3) Hot temperatures are expected again for tomorrow, with much above average temperatures expected. Tonight... The short term period will start off with isolated to widely scattered precipitation across the region, and then become relatively quiet weather wise. At the synoptic scale, a large ridge of high pressure will continue to dominate the area, wobbling around southern Colorado. This ridge will continue to bring synoptic descent to the region, which is unfavorable for precipitation. With that though, westerly flow throughout the column around the high pressure will interact with the higher terrain and induce orographic lift. Also, while modest and lessening throughout the evening, instability will be present, with MLCAPE around 500 J/kg. Given the forcing and minimal instability expected to be present, isolated to widely scattered rain showers and thunderstorms are likely across southern Colorado, but will decrease in coverage as CAPE dwindles throughout the evening. Strong gusty winds to around 35-45 mph will be the primary threat from any stronger storms. Otherwise during tonight, dry conditions are expected, and clouds should slowly decrease in coverage as instability lessens and given the synoptic subsidence in place. Temperatures will again be warm overnight, and near to slightly above average as downsloping winds develop overnight. The plains will fall into the mid 60s to low 70s, the valleys dropping into the mid 50s to low 60s, and the mountains cooling into the 40s. Tomorrow... Tuesday will bring another day similar to the past few, with hot weather and afternoon precipitation, though maybe some stronger storms. The shorter range HREF and SREF ensemble models continue to have solid agreement about keeping the ridge of high pressure in place across southern Colorado. This ridge will continue to bring synoptic descent to the region, which will help to inhibit precipitation development. Like previous days though, the flow around the ridge will induce orographic lifting over the higher terrain features. With modest moisture in place, dew points in the 40s, weak instability will develop to around 500 J/kg. Given the persistent orographic forcing and instability present, scattered to numerous rain showers and thunderstorms are expected over the mountains and more isolated to widely scattered rain showers and thunderstorms at lower elevations. The difference with Tuesday though, is that an uptick in shear is expected due to an increase in flow from a trough in the northern US, with around 25-30 knots of 0- 6 km bulk shear anticipated. This shear will help to more loosely organize storms, particularly across the eastern plains. This loose organization will help with downdraft strength and ultimately outflow organization. With that environment in place, while moisture will present, dew points will be in the 40s, and hot temperatures are expected, and this will lead to another day with inverted-v thermodynamic profile. Given this, DCAPE across most of southern Colorado will be around or higher than 1000 J/kg, and highest across the I25 corridor and adjacent eastern plains. With this, the primary threat from thunderstorms will be strong gusty winds up to 50 knots, and possibly higher in the more organized thunderstorms. Other than precipitation chances, Tuesday will be another hot day, with above average temperatures expected. The plains will rise into the upper 90s to low 100s, the valleys heating into the mid 80s to low 90s, and the mountains warming into the mid 60s to low 70s .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon Jul 18 2022 Key Messages: 1) Chances for strong to severe thunderstorms pushing into the I-25 corridor and our eastern plains on Wednesday afternoon. 2) Daily chances for afternoon thunderstorms in the mountains will persist, with occasional chances for storms pushing out into the I- 25 corridor. 3) Above normal temperatures will persist for most of the period. Tuesday Night and Wednesday.. Overnight low temperatures will remain about 4 to 7 degrees above average on Tuesday night, especially further east out on our plains. A surface high pressure center pushing through the northern plains will bring us northwesterly flow aloft. This setup, along with the secondary speed max in the wake of a northern plains trough and slight upslope flow at the surface, will bring about enhanced chances for strong to severe thunderstorm development along and east of the I-25 corridor on Wednesday afternoon. Dewpoint temperatures are forecasted to only fall into the low 50s along the I-25 corridor, and max temperatures of around 100 degrees are forecasted out on the plains. Recycled moisture from the departing northern plains trough will likely support convection pushing all the way out into our plains. Forecast skew-ts show inverted v profiles with DCAPE values in excess of 1000 J/Kg along and east of the I-25 corridor. The NAM 3k hints at more widespread coverage, with enhanced shear as well, which could further help to sustain convection out onto our plains. Overall, the most pressing threat with convection on Wednesday looks to be potential strong to severe winds gusts, especially east of Pueblo. Thursday through Monday.. EPS and GEFS are in agreement that the upper level ridge begins to shift slightly more easterly through the second half of our work week, with the center of the ridge parked directly overhead for Friday and into Saturday. This will continue our trend of above normal temperatures, and confine convection mostly to our mountains on Thursday and Friday. So far Friday is looking to be the hottest day of the period, with nearly our entire eastern plains reaching into the low 100s. Many of us could see near record temperatures for Friday, and potentially on Saturday as well. By Saturday, forecast guidance really starts to diverge, with the GFS and the Canadian trying to push a cold front through this weekend and the EC trying to build in the ridge and keep us even hotter on Sunday. Confidence in either solution is low at this point, but many EPS members are at least hinting at a much needed cool down towards the beginning of next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 251 PM MDT Mon Jul 18 2022 VFR ceilings and visibilities are expected for the next 24 hours, however, afternoon thunderstorms will be possible at all stations (KCOS, KPUB, and KALS) for both today and tomorrow, mainly from 21- 02Z. The main threat with any storms that develop will be gusty and erratic outflow winds. Winds could gust up to 45kt near thunderstorms. Brief reductions in ceilings and visibilities will also be possible during showers and thunderstorms, but confidence in either dropping below VFR is low at this point. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SIMCOE LONG TERM...EHR AVIATION...EHR
Hazardous weather outlook, Jul 18, 11:14 AM MDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1114 AM MDT Mon Jul 18 2022 COZ058>089-093>099-191715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1114 AM MDT Mon Jul 18 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will develop by late morning over the Mountains, and spread east into the Interstate 25 corridor this afternoon, and into the Plains this evening. Locally heavy rainfall, lightning and outflow wind gusts to near 50 mph will be possible, especially as storms move into the Plains. Near record heat is expected across the Plains, with temperatures exceeding 100 degrees in many locations. Take precautions to avoid heat risks and stay hydrated. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms are expected daily, initially over the Mountains during the afternoon hours, then spreading east across the Interstate 25 corridor and plains during the evening hours. Locally heavy rainfall could lead to an elevated flash flood risk on area burn scars. Gusty outflow winds may accompany storms that move across the Plains. Hot temperatures will continue across the region, with highs in the low 100 degrees across the plains Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 88/RODRIGUEZ
In the hours before
Special weather statement, Jul 18, 3:19 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
319 PM MDT Mon Jul 18 2022
COZ069-070-182200-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
319 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northwestern
Alamosa, northeastern Rio Grande and south central Saguache Counties
through 400 PM MDT...
At 318 PM MDT, Doppler radar was tracking a strong thunderstorm near
Center, or 25 miles northwest of Alamosa, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Center and Hooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3771 10619 3781 10623 3800 10584 3774 10571
TIME...MOT...LOC 2118Z 246DEG 27KT 3780 10608
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Ehr/CohenSpecial weather statement, Jul 18, 3:26 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
326 PM MDT Mon Jul 18 2022
COZ084>086-182215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
326 PM MDT Mon Jul 18 2022
...A cluster of strong thunderstorms will impact portions of eastern
El Paso and northern Pueblo Counties through 415 PM MDT...
At 325 PM MDT, Doppler radar was tracking a cluster strong
thunderstorms along a line extending from near Calhan to near
Schriever AFB to near Fountain. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southeastern Colorado Springs, Fountain, Hanover, Truckton, Yoder,
Ellicott, Schriever AFB and Security-Widefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3882 10409 3865 10425 3852 10459 3868 10478
3885 10449 3901 10433
TIME...MOT...LOC 2125Z 315DEG 20KT 3897 10432 3882 10446 3868 10476
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CSS/CohenSpecial weather statement, Jul 18, 3:32 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service Pueblo CO
332 PM MDT Mon Jul 18 2022
COZ083-085-086-182215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
332 PM MDT Mon Jul 18 2022
...Cluster of strong thunderstorms will impact portions of east
central Fremont, south central El Paso and northwestern Pueblo
Counties through 415 PM MDT...
At 331 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Fort Carson to 7
miles northeast of Penrose to near Canon City. Movement was
southeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fountain, Pinon, Penrose and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 10455 3838 10460 3834 10491 3846 10510
3856 10494 3870 10479
TIME...MOT...LOC 2131Z 297DEG 30KT 3869 10479 3852 10495 3850 10515
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CSS/CohenLocal storm report, Jul 18, 3:36 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
336 PM MDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 SSW TRINIDAD 37.14N 104.52W
07/18/2022 M1.25 INCH LAS ANIMAS CO PUBLIC
&&Special weather statement, Jul 18, 3:49 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
349 PM MDT Mon Jul 18 2022
COZ084>086-182230-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
349 PM MDT Mon Jul 18 2022
...Strong thunderstorms will impact portions of southeastern El Paso
and north central Pueblo Counties through 430 PM MDT...
At 349 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Yoder to near Truckton to Hanover to 8 miles
north of Pinon. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fountain, Hanover, Truckton, Yoder and Pinon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3878 10405 3857 10405 3843 10425 3839 10456
3858 10472 3866 10445 3883 10425 3888 10424
TIME...MOT...LOC 2149Z 321DEG 22KT 3885 10420 3880 10421 3864 10442
3858 10460
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
Ehr/PGWSpecial weather statement, Jul 18, 3:56 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
356 PM MDT Mon Jul 18 2022
COZ065-066-069-182245-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
356 PM MDT Mon Jul 18 2022
...A strong thunderstorm will impact portions of northwestern Rio
Grande and south central Saguache Counties through 445 PM MDT...
At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Del Norte, or 39 miles northwest of Alamosa,
moving northeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern Rio
Grande and south central Saguache Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3769 10656 3780 10663 3796 10639 3772 10622
TIME...MOT...LOC 2155Z 240DEG 9KT 3780 10647
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Ehr/CohenThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:48 PM MDT | Special Weather Statement | PUB | Las Animas | 27 min |
| Jul 18, 2:24 PM MDT | Special Weather Statement | PUB | Las Animas | 36 min |
| Jul 18, 2:36 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 41 min |
| Jul 18, 2:59 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 18, 3:14 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| Jul 18, 3:19 PM MDT | Special Weather Statement | PUB | Saguache | 41 min |
| Jul 18, 3:26 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jul 18, 3:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 18, 3:49 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 18, 3:56 PM MDT | Special Weather Statement | PUB | Saguache | 49 min |
| Jul 18, 4:58 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.